What causes tattoo rashes? ?
So I got this tattoo Wednesday (12/4) and it was fine. I applied a&d ointment but did not wrap it. I made sure to clean it with soap and water and reapply a&d throughout the day. Thursday, I had work. So I cleaned it and applied a&d and wrapped it with saran wrap because I didnt want anything from work to stick to the a&d ointment. Friday I worked again and did the same thing with a&d and saran wrap. Saturday, again same thing. Saturday I noticed a couple bumps but didnt think anything of it. Sunday I noticed more bumps but still wasn’t concerned. Then Monday my arm flared up with a rash. And now today it looks like this, which is about the same as yesterday maybe slightly worse. What could have caused this? What should I use to treat it? I don’t have insurance so I cant go to the doctor.
I’ve had a tattoo before and the only difference between the two was that I had to shave my arm for this one and I saran wrapped it more than the last time.
- LauraLv 72 months ago
The rash is most likely from clogged pores from you wrapping the tattoo and using too much ointment. If the area was shaved it could also be from ingrown hairs.
Stop wrapping the tattoo. It prevents the tattoo from healing properly and can cause things like this. Use less ointment, you only need a small amount and you should massage it into the skin. The skin should feel moisturized but not have a layer of ointment covering it.
- PearlLv 72 months ago
probably the tattoo, i would go see a doctor anyways, ive had 5 surgeries without ins, they have programs for people without it, one is the indigent care program, i would ask your doctor about it
- 2 months ago
It could be shaving irritation since you shaved your arm this time .
It could be irritation from too much moisture from being kept in Saran Wrap with the ointment for too long.
I think if I were you I'd make sure to clean it well in the shower each day and use an unscented moisturizer/lotion afterwards. Then don't cover it up anymore with Saran Wrap anymore.
Could be an allergic reaction to the ointment as well.